Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 6, 2009, 2:21 PM EDT for Saint Johns County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2009, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 6, 2009, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:57 PM EDT | TSTM WND GST 50 | 5 Nnw St. Augustine, FL | SAINT AUGUSTINE AWOS MEASURED A 50 MPH WIND GUST IN A THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KJAX 061821
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT THU AUG 6 2009
FLZ033-061900-
ST. JOHNS-
221 PM EDT THU AUG 6 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL ST. JOHNS
COUNTY FOR STRONG WINDS VALID UNTIL 300 PM EDT...
AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PICOLATA...OR 13 MILES NORTH OF
HASTINGS...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND PICOLATA...VILANO BEACH...SAINT AUGUSTINE
SOUTH...SAINT AUGUSTINE...BAKERSVILLE AND ANASTASIA THROUGH 300 PM
EDT. GUSTY WINDS OF 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2975 8134 2984 8159 2990 8160 2996 8159
3001 8165 2999 8136 2994 8129 2992 8127
2989 8127
TIME...MOT...LOC 1821Z 282DEG 3KT 2990 8157
$$
CARROLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:54 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 6, 1:54 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 154 PM EDT THU AUG 6 2009 .SHORT TERM...LATEST MSAS ANALYSIS SHOWS LOW PRESSURE OFF THE CAROLINA COAST WITH A TROUGH EXTENDING THROUGH THE COASTAL PLAINS AND THEN WESTWARD THROUGH SOUTH GEORGIA. MEANWHILE...HIGH PRESSURE RIDGE AXIS EXISTS FROM JUST NORTH OF THE BAHAMAS THROUGH SOUTH FLORIDA WHICH COMBINED WITH AFOREMENTIONED TROUGH...CONTINUES THE LIGHT WESTERLY FLOW REGIME ACROSS THE AREA. TROUGH JUST OFF THE COAST IS BEGINNING TO FORM AS SEABREEZE PUSHES INLAND...ESPECIALLY ALONG THE FLORIDA COAST WHERE MAYPORT AND HAS ALREADY SEEN A SHIFT TO THE EAST. PWATS TODAY CAME IN AT JUST BELOW 2 INCHES ON THE JAX MORNING SOUNDING...VERY CLOSE TO THE PREVIOUS TWO DAYS WHILE MODEL SOUNDINGS TO THE SOUTH INDICATE VALUES IN EXCESS OF 2 INCHES. THIS...ALONG WITH THE PROGRESSION OF THE WEST COAST SEABREEZE HAS ALLOWED FOR EARLY THUNDERSTORM DEVELOPMENT NEAR GNV WITH OTHER SCT ACTIVITY ALONG THE INTERSTATE 75 CORRIDOR. FOR THE REMAINDER OF THE EVENING HOURS...MODELS INDICATE SHORTWAVE ACTIVITY WHICH IS APPARENT ON CURRENT WATER VAPOR IMAGERY TO SLIDE SOUTHEAST SLIGHTLY AND PROVIDE ADDITIONAL LIFT FOR MAINLY THE FLORIDA PORTION. WITH SEABREEZE PUSHING IN AGAINST WESTERLY FLOW...WE SHOULD SEE STORMS DEVELOP IN WEAK STEERING CONDITIONS WITH POTENTIAL FOR FLOODING LIKELY. WESTERLY FLOW ALOFT WILL ALSO PROVIDE FOR GOOD PARTICLE SEPARATION AND ALTHOUGH LAPSE RATES ALOFT ARE NOT VERY STEEP...HAIL AND MARGINALLY SEVERE WIND GUSTS REMAIN POSSIBLE INTO THE LATE EVENING HOURS. FOR FRIDAY...SURFACE TROUGH WEAKENS AND RIDGE AXIS SLIDES NORTHWARD WITH A SOUTH FLOW QUICKLY TRANSITIONING TO EAST WITH AN EARLY SEABREEZE ALONG THE ATLANTIC COAST. WILL ALSO SEE MID LEVEL RIDGE TO THE EAST OF THE AREA STRENGTHEN SLIGHTLY WITH DRIER AIR AT THE MID LEVELS NOTED FROM ST AUGUSTINE SOUTHWARD. THIS POINTS TO AN OVERALL REDUCTION IN POPS WITH AXIS OF BEST RAIN CHANCES SHIFTING INLAND SLIGHTLY. THIS TREND WILL CONTINUE INTO SATURDAY AND SUNDAY OF OVERALL DRYING OF THE COLUMN AND INCREASED EASTERLY FLOW WILL RESULT IN A DECIDE LY INLAND DISTRIBUTION OF HIGHEST POPS ALTHOUGH ALL WILL BE CAPPED IN THE SCATTERED RANGE. .LONG TERM...MID LEVEL HIGH REMAINS OVER THE AREA FOR MOST OF THE PERIOD WHILE SURFACE RIDGE AXIS REMAINS NEARLY STATIONARY OVER THE AREA. THIS TYPE OF PATTERN SUPPORTS SCT POP DISTRIBUTION WHICH CURRENT GRID FORECAST HANDLES WELL. && .AVIATION...HAVE TEMPO TSRA BEG 18Z AT GNV AND 20Z IN DUVAL CO. LOWER CHANCES FOR SSI AND WILL KEEP VCTS. WILL OPT FOR MIFG AT VQQ AFTER MIDNIGHT INSTEAD OF TEMPO MVFR. && .MARINE...NO HEADLINES. WRN ATLANTIC HIGH GRADUALLY BUILDS RESULTING IN WINDS SHIFTING TO E TO SE THIS WEEKEND...BUT SHIFTING AGAIN TO S TO SW MON/TUE AS A SFC TROUGH MOVES TO ERN SEABOARD. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 95 70 95 / 30 30 10 30 SSI 75 90 76 89 / 30 20 10 20 JAX 73 92 73 92 / 30 40 20 20 SGJ 74 91 74 91 / 30 40 20 20 GNV 70 92 70 92 / 40 60 40 30 OCF 71 91 71 92 / 30 60 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && DEESE/TRABERT/MCALLISTER
Hazardous weather outlook, Aug 6, 3:20 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 AM EDT THU AUG 6 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 320 AM EDT THU AUG 6 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ONCE AGAIN THIS AFTERNOON AND EVENING. THE SLOW MOVEMENT OF THE STORM ACTIVITY WILL PROMOTE LOCALLY HEAVY RAINFALL AND MINOR FLOODING CONCERNS. A FEW OF THE STORMS WILL BECOME STRONG WITH EXCESSIVE LIGHTNING AND GUSTY WINDS. STORM MOTION WILL BE TOWARD THE EAST AROUND 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST EACH DAY WITH A FEW STRONG THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EVENING. A GRADUAL DECREASE IN THUNDERSTORM CHANCES IS EXPECTED ACROSS THE AREA INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 6, 1:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 151 PM EDT THU AUG 6 2009 FLZ040-061830- MARION- 151 PM EDT THU AUG 6 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SANTOS...OR 6 MILES SOUTHWEST OF OCALA...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND OCALA AIRPORT...OCALA...SANTOS... BELLEVIEW...SILVER SPRINGS SHORES...MOSS BLUFF...LYNNE...FORT MCCOY AND BURBANK THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2937 8196 2907 8183 2900 8221 2918 8227 TIME...MOT...LOC 1751Z 253DEG 10KT 2912 8214 CARROLL
Special weather statement, Aug 6, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT THU AUG 6 2009
FLZ033-061900-
ST. JOHNS-
221 PM EDT THU AUG 6 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL ST. JOHNS
COUNTY FOR STRONG WINDS VALID UNTIL 300 PM EDT...
AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PICOLATA...OR 13 MILES NORTH OF
HASTINGS...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND PICOLATA...VILANO BEACH...SAINT AUGUSTINE
SOUTH...SAINT AUGUSTINE...BAKERSVILLE AND ANASTASIA THROUGH 300 PM
EDT. GUSTY WINDS OF 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2975 8134 2984 8159 2990 8160 2996 8159
3001 8165 2999 8136 2994 8129 2992 8127
2989 8127
TIME...MOT...LOC 1821Z 282DEG 3KT 2990 8157
CARROLLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:00 PM EDT | Special Weather Statement | JAX | Putnam | 30 min |
| Aug 5, 8:03 PM EDT | Special Weather Statement | JAX | Hamilton | 42 min |
| Aug 5, 8:10 PM EDT | Special Weather Statement | JAX | Alachua | 50 min |
| Aug 5, 8:16 PM EDT | Areal Flood Advisory | JAX | Alachua | 59 min |
| Aug 5, 8:18 PM EDT | Areal Flood Advisory | JAX | Alachua, Marion | 57 min |
| Aug 5, 8:23 PM EDT | Special Weather Statement | JAX | Union | 52 min |
| Aug 5, 8:58 PM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Aug 5, 9:21 PM EDT | Areal Flood Advisory | JAX | Alachua | 54 min |
| Aug 5, 10:04 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford | 86 min |
| Aug 6, 1:51 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Aug 6, 2:04 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 41 min |
| Aug 6, 2:25 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Aug 6, 2:43 PM EDT | Special Weather Statement | JAX | Saint Johns | 47 min |
| Aug 6, 2:45 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 45 min |
| Aug 6, 2:46 PM EDT | Areal Flood Advisory | JAX | Marion | 95 min |
| Aug 6, 2:49 PM EDT | Special Marine Warning | JAX | 32 min | |
| Aug 6, 3:09 PM EDT | Special Weather Statement | JAX | Saint Johns | 51 min |
| Aug 6, 3:16 PM EDT | Special Marine Warning | JAX | 89 min | |
| Aug 6, 3:20 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Aug 6, 3:38 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Aug 6, 3:39 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 96 min |
| Aug 6, 3:45 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Aug 6, 4:09 PM EDT | Areal Flood Advisory | JAX | Columbia, Gilchrist, Suwannee | 49 min |
| Aug 6, 4:12 PM EDT | Areal Flood Advisory | JAX | Marion | 54 min |
| Aug 6, 4:17 PM EDT | Special Weather Statement | JAX | Saint Johns | 58 min |
| Aug 6, 4:18 PM EDT | Areal Flood Advisory | JAX | Flagler, Putnam, Saint Johns | 87 min |
| Aug 6, 4:23 PM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Aug 6, 4:23 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 37 min |
| Aug 6, 4:37 PM EDT | Special Weather Statement | JAX | Flagler | 38 min |
| Aug 6, 4:38 PM EDT | Special Marine Warning | JAX | 95 min | |
| Aug 6, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 48 min |
| Aug 6, 4:51 PM EDT | Special Weather Statement | JAX | Alachua | 39 min |
| Aug 6, 4:56 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Aug 6, 4:57 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Columbia, Union | 70 min |
| Aug 6, 5:04 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 56 min |
| Aug 6, 5:04 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Aug 6, 5:10 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 21 min |
| Aug 6, 5:20 PM EDT | Areal Flood Warning | JAX | Alachua | 49 min |
| Aug 6, 5:27 PM EDT | Special Marine Warning | JAX | 63 min | |
| Aug 6, 5:27 PM EDT | Special Weather Statement | JAX | Union | 48 min |
| Aug 6, 5:29 PM EDT | Special Weather Statement | JAX | Duval | 46 min |
| Aug 6, 5:30 PM EDT | Special Weather Statement | JAX | Nassau | 45 min |
| Aug 6, 5:32 PM EDT | Areal Flood Advisory | JAX | Marion | 51 min |
| Aug 6, 5:34 PM EDT | Areal Flood Advisory | JAX | Baker, Clay, Duval, Nassau | 86 min |
| Aug 6, 5:39 PM EDT | Areal Flood Advisory | JAX | Alachua, Baker, Bradford, Clay, Duval, Union | 96 min |
| Aug 6, 5:58 PM EDT | Special Weather Statement | JAX | Clay | 47 min |
| Aug 6, 6:08 PM EDT | Special Weather Statement | JAX | Duval | 52 min |
| Aug 6, 6:11 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Aug 6, 6:16 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 89 min |
| Aug 5, 8:14 PM EDT | Areal Flood Advisory | JAX | Clinch | 61 min |
| Aug 6, 6:48 PM EDT | Special Weather Statement | JAX | Brantley | 42 min |
| Aug 6, 7:19 PM EDT | Special Weather Statement | JAX | Camden | 26 min |
| Aug 6, 7:21 PM EDT | Special Weather Statement | JAX | Charlton | 39 min |
| Aug 6, 7:28 PM EDT | Special Weather Statement | JAX | Brantley | 47 min |
| Aug 6, 7:48 PM EDT | Special Weather Statement | JAX | Camden | 42 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.